Alert archive / Montana / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Great Falls, MT

April 7, 201018 counties in Montana

NWS Great Falls, MT issued this red flag warning at Apr 7, 2010, 2:39 PM MDT for 18 counties in Montana. It took effect at Apr 8, 2010, 12:00 PM MDT. It was in force for 32 hr. 27 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 7, 2010, 2:39 PM MDT (20:39 UTC)
In effect from
Apr 8, 2010, 12:00 PM MDT
Expired
Apr 9, 2010, 8:00 PM MDT
In force
32 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 12:30 PM MDTNON-TSTM WND GST 63Choteau, MT
Apr 8, 12:56 PM MDTNON-TSTM WND GST 68Cut Bank, MTASOS REPORTS PEAK WIND GUST 68 MPH
Apr 8, 1:00 PM MDTNON-TSTM WND GST 585 Ese Pendroy, MT58 MPH WIND GUST REPORTED AT RICE RIDGE AUTOMATED OBSERVATION SITE.
Apr 8, 1:30 PM MDTNON-TSTM WND GST 627 Nw Devon, MT62 MPH WIND GUST REPORTED AT CROOKED COULEE AUTOMATED OBSERVATION SITE.
Apr 8, 1:30 PM MDTNON-TSTM WND GST 706 Nne Galata, MT70 MPH WIND GUST REPORTED AT NORTH GALATA AUTOMATED OBSERVATION SITE.
Apr 8, 1:40 PM MDTNON-TSTM WND GST 603 N East Helena, MTESTIMATED WIND GUST OF 60 MPH.
Apr 8, 1:53 PM MDTNON-TSTM WND GST 526 Sw Great Falls, MT52 MPH WIND GUST MEASURED BY UNOFFICIAL ANEMOMETER AT NWS WFO GREAT FALLS.
Apr 8, 2:05 PM MDTNON-TSTM WND GST 63Heart Butte, MTHEART BUTTE RAWS MEASURES WIND GUST OF 63 MPH.
Apr 8, 2:15 PM MDTNON-TSTM WND GST 6714 W Bynum, MT67 MPH WIND GUST REPORTED AT DELLWO AUTOMATED OBSERVATION SITE. SUSTAINED WINDS OF 43-45 MPH WITH GUSTS OF 64-67 MPH FROM 145 PM MDT UNTIL 230 PM MDT.
Apr 8, 2:35 PM MDTNON-TSTM WND GST 631 Sw Three Forks, MT63 MPH WIND GUST REPORTED AT THREE FORKS AUTOMATED OBSERVATION SITE.
Apr 8, 2:40 PM MDTNON-TSTM WND GST 7320 S Rudyard, MT73 MPH WIND GUST REPORTED BY CO-OPERATIVE OBSERVER.
Apr 8, 2:54 PM MDTNON-TSTM WND GST 588 W Townsend, MT58 MPH WIND GUST AT ELKHORN AUTOMATED RAWS SITE.
Apr 8, 3:09 PM MDTNON-TSTM WND GST 596 Nnw Sunburst, MT59 MPH WIND GUST REPORTED AT SWEETGRASS AUTOMATED DOT SITE.
Apr 8, 3:27 PM MDTNON-TSTM WND GST 652 E Inverness, MT65 MPH WIND GUST REPORTED AT THE INVERNESS AUTOMATED DOT SITE. WINDS THERE HAVE BEEN SUSTAINED AT 40 MPH OR GREATER SINCE 208 PM MDT.
Apr 8, 3:49 PM MDTNON-TSTM WND DMG6 N Montana City, MTA TREE WAS BLOWN DOWN AND KNOCK DOWN POWER LINES.
Apr 8, 3:51 PM MDTNON-TSTM WND GST 605 Ese Denton, MT60 MPH WIND GUST AT THE AUTOMATED DOT SITE JUST EAST OF DENTON. SUSTAINED WINDS HAVE BEEN 40 MPH OR GREATER SINCE 332 PM MDT.
Apr 8, 4:05 PM MDTNON-TSTM WND DMGBelgrade, MTNEWS SOURCES REPORT THAT FALLING TREE BRANCHES BROKE A POWER LINE AT THE INTERSECTION OF SOUTH WEAVER STREET AND WEST MISSOULA AVENUE. THE POWER LINE THEN FELL ONTO A BELGRADE SCHOOL BUS AND TRAPPED THE DRIVER AND SIX CHILDREN FOR ABOUT 40 MINUTES BEFORE THEY
Apr 8, 4:06 PM MDTNON-TSTM WND GST 61Havre, MT61 MPH WIND GUST MEASURED AT THE HAVRE AIRPORT
Apr 8, 5:18 PM MDTNON-TSTM WND GST 6112 S Fort Belknap, MT61 MPH WIND GUST MEASURED AT THE FORT BELKNAP RAWS.
Apr 8, 5:38 PM MDTNON-TSTM WND GST 515 Wsw Great Falls, MT51 MPH WIND GUST MEASURED AT GREAT FALLS ASOS.
Apr 8, 5:50 PM MDTNON-TSTM WND GST 5811 Nw Stanford, MT58 MPH WIND GUST AT BRAVO RAWS.
Apr 8, 6:00 PM MDTNON-TSTM WND GST 6111 Ene Zortman, MTNORTHWEST 40 MPH GUSTING TO 61 MPH AT DOT MALTA S. US191.
Apr 8, 6:06 PM MDTNON-TSTM WND GST 5914 Nnw Joplin, MT59 MPH WIND GUST RECORDED AT AUTOMATED OBSERVATION SITE NEAR CHESTER.
Apr 8, 6:45 PM MDTNON-TSTM WND GST 551 Wnw Malta, MTMEASURED SOMETIME DURING PREVIOUS HOUR ON THE HANDAR SITE AT THE MALTA AIRPORT.
Apr 8, 6:55 PM MDTNON-TSTM WND GST 596 Sw Great Falls, MT59 MPH WIND GUST RECORDED ON UNOFFICIAL ANEMOMETER AT NWS WFO GREAT FALLS - RSOIS.
Apr 8, 6:56 PM MDTNON-TSTM WND GST 565 Wsw Great Falls, MT56 MPH WIND GUST MEASURED AT GREAT FALLS ASOS.
Apr 8, 10:30 PM MDTNON-TSTM WND GST 6011 S Chinook, MTWIND GUSTS TO 60 MPH MEASURED SEVERAL TIMES BETWEEN 5PM AND 6PM. WINDS STILL GUSTING 45-55MPH AT 1030 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2010-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2010-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1658 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WWUS85 KTFX 072039
RFWTFX

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE GREAT FALLS MT
239 PM MDT WED APR 7 2010

...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 8 PM MDT
FRIDAY...

.AN UPPER LEVEL LOW PRESSURE TROF WILL APPROACH THE ROCKIES
THURSDAY. AN ASSOCIATED COLD FRONT WILL CROSS THE ROCKIES AND MOVE
INTO THE PLAINS DURING THE AFTERNOON. STRONG WINDS...DRY
FUELS...AND LOW RELATIVE HUMIDITIES WILL CAUSE EXTREME FIRE
DANGER. STRONG WINDS WILL DECREASE DURING THE DAY FRIDAY...AND
WITH COOLER TEMPERATURES...FIRE DANGER WILL ALSO DECREASE.


MTZ112>118-080445-
/O.NEW.KTFX.FW.W.0002.100408T1800Z-100410T0200Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
239 PM MDT WED APR 7 2010


...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 8 PM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON THURSDAY TO 8 PM MDT
FRIDAY. 



* WINDS AND RELATIVE HUMIDITY: STRONG WEST WINDS OF 35 TO 45 MPH
  WILL DEVELOP OVER THE NORTHERN ROCKIES THURSDAY AND SPREAD EAST
  ACROSS NORTH CENTRAL MONTANA DURING THE AFTERNOON. A COLD FRONT
  WILL CROSS THE ROCKIES EARLY THURSDAY AFTERNOON WITH GUSTS TO 70
  MPH NEAR AND BEHIND THE FRONT. RELATIVE HUMIDITIES WILL DROP TO 15
  TO 25 PERCENT.

* LIGHTNING IS NOT EXPECTED DURING THIS EVENT.

* HAINES VALUES OF 3 ARE EXPECTED ACROSS MOST PORTIONS OF THE
  REGION WITH VALUES OF 4 AND 5 OVER EASTERN ZONES.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&




$$
8 follow-up statements
928 
WWUS85 KTFX 080327
RFWTFX

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE GREAT FALLS MT
927 PM MDT WED APR 7 2010

...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 8 PM MDT
FRIDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS
FOR ALL OF NORTH CENTRAL MONTANA AND THE NORTHERN PORTION OF
SOUTHWEST MONTANA...

.AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL APPROACH THE ROCKIES
THURSDAY. AN ASSOCIATED COLD FRONT WILL ALSO CROSS THE ROCKIES
AND MOVE INTO THE PLAINS DURING THE AFTERNOON. THE RESULTING
STRONG WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITIES WILL CAUSE
EXTREME FIRE DANGER FROM THURSDAY AFTERNOON THROUGH THE DAY ON
FRIDAY. THE STRONG WINDS WILL DECREASE DURING THE DAY
FRIDAY...AND WITH COOLER TEMPERATURES...FIRE DANGER WILL ALSO
DECREASE.


MTZ112>118-081200-
/O.CON.KTFX.FW.W.0002.100408T1800Z-100410T0200Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
927 PM MDT WED APR 7 2010


...RED FLAG WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM
MDT FRIDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRY
FUELS FOR ALL OF NORTH CENTRAL MONTANA AND THE NORTHERN PORTION
OF SOUTHWEST MONTANA...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 8 PM
MDT FRIDAY. 

* WINDS AND RELATIVE HUMIDITY: STRONG AND GUSTY SOUTHWEST TO WEST
  WINDS OF 35 TO 45 MPH WILL DEVELOP OVER THE NORTHERN ROCKIES
  THURSDAY AND SPREAD EAST ACROSS NORTH CENTRAL MONTANA DURING THE
  AFTERNOON. A COLD FRONT WILL ALSO CROSS THE ROCKIES EARLY
  THURSDAY AFTERNOON WITH GUSTS TO 70 MPH NEAR AND BEHIND THE
  FRONT. RELATIVE HUMIDITIES WILL GENERALLY FALL TO BETWEEN 15 AND
  25 PERCENT. FUELS ACROSS THE AREA ARE ALSO QUITE DRY.

* LIGHTNING IS NOT EXPECTED DURING THIS EVENT.

* HAINES VALUES OF 3 ARE EXPECTED ACROSS MOST PORTIONS OF THE REGION
  WITH VALUES OF 4 AND 5 OVER EASTERN ZONES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&


$$
249 
WWUS85 KTFX 081000
RFWTFX

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE GREAT FALLS MT
400 AM MDT THU APR 8 2010

MTZ112>118-082100-
/O.CON.KTFX.FW.W.0002.100408T1800Z-100410T0200Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
400 AM MDT THU APR 8 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO
8 PM MDT FRIDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITIES...AND
DRY FUELS FOR ALL OF NORTH CENTRAL AND THE NORTHERN PORTION OF
SOUTHWEST MONTANA...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO
8 PM MDT FRIDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITIES...AND
DRY FUELS FOR ALL OF NORTH CENTRAL AND THE NORTHERN PORTION OF
SOUTHWEST MONTANA.

* WINDS AND RELATIVE HUMIDITY...STRONG AND GUSTY SOUTHWEST TO
  WEST WINDS OF 35 TO 45 MPH WILL DEVELOP OVER THE NORTHERN ROCKIES
  THIS MORNING AND SPREAD EAST ACROSS NORTH CENTRAL AND CENTRAL
  MONTANA DURING THE AFTERNOON HOURS. AS A PACIFIC COLD FRONT
  RACES EASTWARD ACROSS THE ROCKIES EARLY THURSDAY
  AFTERNOON...EXPECT WIND GUSTS TO 65 MPH NEAR AND BEHIND THE
  FRONT. RELATIVE HUMIDITIES WILL GENERALLY FALL TO BETWEEN 15 AND
  25 PERCENT BY THIS AFTERNOON.

* DURATION...THE STRONG WINDS WILL CONTINUE OVER THE REGION
  THROUGH TONIGHT...AND THEN SLOWLY BEGIN TO DECREASE IN INTENSITY
  LATE FRIDAY MORNING INTO FRIDAY AFTERNOON. EVEN WITH COOLER AIR
  EXPECTED TO MOVE INTO THE REGION...RELATIVE HUMIDITIES WILL
  REMAIN AROUND 25 PERCENT AT LOWER ELEVATIONS...WITH WEST WINDS
  OF 25 TO 35 MPH EXPECTED THROUGH THE FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$
218 
WWUS85 KTFX 082040
RFWTFX

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MDT THU APR 8 2010





MTZ112>118-090600-
/O.CON.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
240 PM MDT THU APR 8 2010


...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY. 

* WINDS AND RELATIVE HUMIDITY...STRONG AND GUSTY SOUTHWEST TO WEST
  WINDS OF 35 TO 45 MPH WILL CONTINUE OVER THE NORTHERN ROCKIES
  AND SPREAD EAST ACROSS NORTH CENTRAL AND CENTRAL MONTANA DURING
  THE EVENING HOURS. AS A PACIFIC COLD FRONT RACES EASTWARD ACROSS THE
  CENTRAL MONTANA THIS EVENING... EXPECT WIND GUSTS TO 65 MPH
  NEAR AND BEHIND THE FRONT. RELATIVE HUMIDITIES WILL GENERALLY
  FALL TO BETWEEN 15 AND 25 PERCENT BY THIS AFTERNOON.


* DURATION...THE STRONG WINDS WILL CONTINUE OVER THE REGION 
   THROUGH TONIGHT...AND THEN SLOWLY BEGIN TO DECREASE IN 
   INTENSITY LATE FRIDAY MORNING INTO FRIDAY AFTERNOON. EVEN 
   WITH COOLER AIR EXPECTED TO MOVE INTO THE REGION...RELATIVE 
   HUMIDITIES WILL REMAIN AROUND 25 PERCENT AT LOWER 
   ELEVATIONS...WITH WEST WINDS OF 25 TO 35 MPH EXPECTED 
   THROUGH THE FRIDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&








$$
767 
WWUS85 KTFX 090510
RFWTFX

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1110 PM MDT THU APR 8 2010

MTZ112>118-091200-
/O.CON.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1110 PM MDT THU APR 8 2010


...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY FOR
ALL OF NORTH CENTRAL AND CENTRAL MONTANA FOR VERY STRONG WINDS AND
LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...112...113...114...115...116...117...118.

* WINDS AND RELATIVE HUMIDITY...STRONG AND GUSTY SOUTHWEST TO WEST
  WINDS OF 35 TO 45 MPH WILL CONTINUE THROUGH FRIDAY AFTERNOON.
  OCCASIONAL WIND GUSTS TO 60 MPH WILL BE POSSIBLE AT TIMES
  THROUGH EARLY FRIDAY MORNING...ESPECIALLY ALONG THE ROCKY
  MOUNTAIN FRONT AND ADJACENT PLAINS. ALTHOUGH COOLER AIR HAS
  ENTERED THE REGION...RELATIVE HUMIDITIES WILL ONLY RECOVER TO 40
  TO 50 PERCENT ACROSS LOWER ELEVATIONS TONIGHT WITH HUMIDITIES
  DROPPING BACK DOWN BELOW 25 PERCENT FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$
810 
WWUS85 KTFX 091035
RFWTFX

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE GREAT FALLS MT
435 AM MDT FRI APR 9 2010

MTZ112-114-116>118-091145-
/O.CAN.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
435 AM MDT FRI APR 9 2010


...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED
FLAG WARNING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES: 112...114...116...117
...118

WINDS HAVE DIMINISHED FROM EXTREME LEVELS AND RELATIVE HUMIDITIES
HAVE INCREASED ABOVE CRITICAL LEVELS. THEREFORE THE RED FLAG
WARNING HAS BEEN CANCELLED. GUSTY WINDS AT ARE EXPECTED THROUGH
THIS AFTERNOON AND RELATIVE HUMIDITIES WILL FALL TO 20 TO 30
PERCENT ACROSS LOWER ELEVATIONS...HOWEVER WIDESPREAD CRITICAL FIRE
WEATHER CONDITIONS ARE NO LONGER ANTICIPATED.


$$

MTZ113-115-092100-
/O.CON.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
435 AM MDT FRI APR 9 2010


...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR EASTERN PORTIONS OF NORTH CENTRAL MONTANA FOR GUSTY
WEST WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
113...115.

* WINDS...GUSTY WEST WINDS AT 20 TO 30 MPH WITH OCCASIONAL GUSTS
  TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING
  THIS EVENING. 

* RELATIVE HUMIDITY...ALTHOUGH COOLER AIR HAS ENTERED THE
  REGION...THE AIRMASS IS VERY DRY WITH AFTERNOON RELATIVE
  HUMIDITIES EXPECTED TO DROP TO 15 TO 20 PERCENT...MAINLY AT
  ELEVATIONS BELOW 4500 FEET. 

* LOCATIONS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
  MAINLY IN THE GRASSLANDS AT ELEVATIONS BELOW 4500 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&


$$
HOENISCH
575 
WWUS85 KTFX 091936
RFWTFX

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE GREAT FALLS MT
136 PM MDT FRI APR 9 2010





MTZ113-115-100200-
/O.CON.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
136 PM MDT FRI APR 9 2010


...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
113...115.

* WINDS...GUSTY WEST WINDS AT 20 TO 30 MPH WITH OCCASIONAL 
   GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON BEFORE 
   DECREASING THIS EVENING. 


* RELATIVE HUMIDITY...ALTHOUGH COOLER AIR HAS ENTERED THE
  REGION...THE AIRMASS REMAINS VERY DRY WITH MANY LOCATIONS ALREADY
  SEEING RELATIVE HUMIDITIES IN THE LOW TEENS TO AROUND 20 PERCENT
  THIS AFTERNOON.


* LOCATIONS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED 
   MAINLY IN THE GRASSLANDS AT ELEVATIONS BELOW 4500 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&








$$
563 
WWUS85 KTFX 091940
RFWTFX

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE GREAT FALLS MT
140 PM MDT FRI APR 9 2010





MTZ113-115-100200-
/O.CON.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
140 PM MDT FRI APR 9 2010


...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING FOR EASTERN PORTIONS OF NORTH CENTRAL MONTANA FOR GUSTY
WEST WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES:
113...115.

* WINDS...GUSTY WEST WINDS AT 20 TO 30 MPH WITH OCCASIONAL 
   GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS AFTERNOON BEFORE 
   DECREASING THIS EVENING.


* RELATIVE HUMIDITY...ALTHOUGH COOLER AIR HAS ENTERED THE 
   REGION...THE AIRMASS REMAINS VERY DRY WITH MANY LOCATIONS 
   ALREADY SEEING RELATIVE HUMIDITIES IN THE LOW TEENS TO AROUND 
   20 PERCENT THIS AFTERNOON. 


* LOCATIONS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED 
   MAINLY IN THE GRASSLANDS AT ELEVATIONS BELOW 4500 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&








$$
845 
WWUS85 KTFX 100138
RFWTFX

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE GREAT FALLS MT
738 PM MDT FRI APR 9 2010

MTZ113-115-100245-
/O.EXP.KTFX.FW.W.0002.000000T0000Z-100410T0200Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
738 PM MDT FRI APR 9 2010


...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE AND RELATIVE HUMIDITIES WILL
CONTINUE TO RECOVER OVERNIGHT. DUE TO THESE TRENDS WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER ANTICIPATED.




$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Apr 7, 2:17 PM MDT, 22 minutes earlier.

Area forecast discussion, Apr 7, 2:17 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
217 PM MDT WED APR 7 2010

.DISCUSSION...

TONIGHT THROUGH FRIDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL
BUILD THROUGH HE NIGHT AND KEEP THE AIRMASS WARM AND DRY. THE
UPPER LEVEL RIDGE WILL MOVE INTO EASTERN MONTANA THURSDAY AS A
LOW PRESSURE TROF MOVES OVER THE WEST COAST. STRONG WINDS WILL
DEVELOP OVER THE ZONES AS THE TROF APPROACHES THE ROCKIES AND AN
ASSOCIATED COLD FRONT WILL CROSS THE ROCKIES DURING THE
AFTERNOON. THE GFS IS MUCH QUICKER THAN THE NAM...AND WITH THE
STRONG WEST WINDS PREFER THE FASTER SOLUTION. WILL ISSUE A HIGH
WIND WARNING FOR ZONES 009 048 010 046 049 044. WILL CONTINUE THE
WATCH ELSEWHERE AS THESE WILL DEPEND MORE UPON FRONTAL TIMING FOR
THE ONSET OF HIGH WINDS. STRONG WINDS...DRY FUELS...AND LOW
RELATIVE HUMIDITIES WILL CAUSE EXTREME FIRE DANGER ACROSS THE
NORTH AND CENTRAL ZONES THURSDAY AFTERNOON THROUGH FRIDAY
MORNING. GOOD WARM ADVECTION AHEAD OF THE FRONT SHOULD GIVE
AFTERNOON HIGH TEMPS WELL ABOVE NORMALS ON THURSDAY. CONVECTION
DOES NOT LOOK TO BE A PROBLEM AS WARMER AIR ALOFT SHOULD CAP
ACTION DURING FROPA. WINDS DECREASE FRIDAY AND SHARPLY COOLER
TEMPS WILL BE IN ORDER ACROSS THE CWA. ZELZER

FRIDAY NIGHT THROUGH MONDAY NIGHT...THE PERIOD BEGINS WITH A FAIRLY
STRONG ZONAL FLOW ALOFT OVER THE AREA WHICH WILL PROMOTE DRY AND
STABLE CONDITIONS FRIDAY NIGHT THROUGH SATURDAY. THE FLOW ALOFT
BECOMES INCREASINGLY SOUTHWEST BY SATURDAY NIGHT AS AN UPPER TROF
DIGS ALONG THE WEST COAST. THIS WILL ALLOW FOR MOISTURE AND
INSTABILITY TO INCREASE. SCATTERED SHOWERS WILL DEVELOP OVER
SOUTHWEST MONTANA SATURDAY NIGHT AND INCREASE IN AREAL COVERAGE AS
THEY MOVE NORTH AND EAST SUNDAY. THE AIRMASS WILL REMAIN UNSETTLED
WITH SCATTERED SHOWERS MONDAY AND MONDAY NIGHT AS THE WEST COAST
UPPER TROF SPLITS AND THE NORTHERN BRANCH MOVES ACROSS THE AREA.
TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES.

TUESDAY THROUGH WEDNESDAY...MODELS ARE IN ROUGH AGREEMENT DURING
THIS PERIOD...WITH DIFFERENCES IN LOCATION AND TIMING OF FEATURES...
BUT RESULTANT FORECAST IS SIMILAR. A LONGWAVE UPPER LEVEL TROUGH
PERSISTS OVER THE WESTERN U.S. THROUGH WEDNESDAY...RESULTING IN A
SOUTH TO SOUTHWEST FLOW ALOFT ACROSS THE REGION. A SERIES OF
SHORTWAVE WEATHER DISTURBANCES IN THIS FLOW WILL RESULT IN AN
UNSETTLED PERIOD WITH MOSTLY CLOUDY SKIES AND SCATTERED MOUNTAIN
SNOW SHOWERS...WITH ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS
ACROSS THE VALLEYS AND MUCH OF THE PLAINS. COOLER AIR WITH THIS
PATTERN WILL HELP KEEP DAYTIME TEMPERATURES A FEW DEGREES BELOW
SEASONAL AVERAGES. EK

&&

.AVIATION...
UPDATED 1800Z
DRY CONDITIONS EXPECTED TODAY AS HIGH PRESSURE DOMINATES OVER THE
REGION. GUSTY WINDS EXPECTED THROUGH THIS AFTERNOON OVER
KHLN..KGTF..KCTB..KHVR AND KLWT DUE TO DIURNAL MIXING...HOWEVER
WINDS SHOULD DECREASE AFTER SUNSET. CLOUDS WILL GRADUALLY INCREASE
OVERNIGHT AS NEXT PACIFIC TROUGH APPROACHES THE AREA. ASSOCIATED
COLD FRONT AND UPPER-LEVEL JET MAX WILL BRING VERY STRONG
WEST-SOUTHWEST WINDS TO THE AREA AFTER 1800Z THURSDAY FROM WEST TO
EAST. MOUNTAIN OBSCURATION AND PRECIP IS ALSO POSSIBLE WITH THIS
SYSTEM AFTER 1800Z THURSDAY. MLS

&&

.FIRE WEATHER...
A RED FLAG WARNING HAS BEEN ISSUED FOR THE FIRE WEATHER ZONES
VALID FROM NOON THURSDAY UNTIL EARLY FRIDAY EVENING. AN UPPER
LEVEL LOW PRESSURE TROF WILL APPROACH THE ROCKIES THURSDAY. AN
ASSOCIATED COLD FRONT WILL CROSS THE ROCKIES AND MOVE INTO THE
PLAINS DURING THE AFTERNOON. STRONG WINDS...DRY FUELS...AND LOW
RELATIVE HUMIDITIES WILL CAUSE EXTREME FIRE DANGER. A RED FLAG
WARNING HAS BEEN ISSUED FOR ALL TFX FIRE WX ZONES FROM 18Z THU TO
02Z SAT. STRONG WINDS WILL DECREASE DURING THE DAY FRIDAY...AND
WITH COOLER TEMPERATURES...FIRE DANGER WILL ALSO DECREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  34  60  25  41 /   0   0  10  10
CTB  32  56  23  37 /   0   0  10  10
HLN  32  56  27  43 /   0  20  30  10
BZN  27  56  23  44 /   0  10  30  20
WEY  17  42  12  34 /  10  20  50  30
DLN  27  49  21  40 /   0  10  40  10
HVR  28  66  26  45 /   0   0  10  10
LWT  29  61  26  44 /   0   0  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON THURSDAY TO 8 PM MDT FRIDAY BLAINE...
BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...
CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...
FERGUS...GALLATIN...HILL...JEFFERSON...JUDITH BASIN...LIBERTY...
MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY
MOUNTAIN FRONT...TOOLE.

HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING
BLAINE...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS AND
CLARK...CHOUTEAU...FERGUS...HILL...JEFFERSON...JUDITH BASIN...
MEAGHER.

HIGH WIND WARNING FROM NOON THURSDAY TO NOON MDT FRIDAY EASTERN
GLACIER...EASTERN PONDERA...EASTERN TETON...LIBERTY...NORTHERN
ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Apr 7, 4:17 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
417 AM MDT WED APR 7 2010

MTZ009>014-044>054-081200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
417 AM MDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND
TONIGHT IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
LATE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-055-081200-
BEAVERHEAD-MADISON-GALLATIN-
417 AM MDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:54 AM MDTHigh Wind WatchTFX24 hr
Apr 7, 2:52 PM MDTHigh Wind WarningTFX37 hr

Nearby

Red Flag Warnings in Montana, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.